Florida, 2006

Damaging Wind in Florida, June 22, 2006

June 22, 2006 · NWS TAE · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 22, 2:30 PM EST, 3 hours earlier.

Area forecast discussion, Jun 22, 2:30 PM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
330 PM EDT THU JUN 22 2006

.SYNOPSIS...
H5 PATTERN ACROSS CONUS SHOWING NEARLY ZONAL NORTHERN STREAM FLOW
WITH THE EXCEPTION OF SHORTWAVE PUSHING THROUGH MIDDLE MISSISSIPPI
VALLEY. SOUTH OF THIS FEATURE UPPER LEVEL RIDGE CONTINUES TO HAVE
CONTROL OVER MUCH OF THE GULF COAST AND SOUTHEASTERN STATES.
GUIDANCE IN AGREEMENT OF SLOW AMPLIFICATION TO THE PATTERN OVER THE
FIRST PART OF THE WEEKEND TO A WEST COAST RIDGE...EAST COAST TROUGH
CONFIGURATION. WITH THE DIGGING TROUGH IN THE EAST...A WEAK BOUNDARY
IS SHOWN PUSHING INTO THE SOUTHEAST AND THEN STALLING. GUIDANCE NOT
IN GOOD AGREEMENT WITH REGARDS TO UPPER LOW NORTH OF THE BAHAMAS.
NAM IS THE MOST BULLISH WITH THIS FEATURE BRINGING A CLOSED SURFACE
LOW INTO THE EASTERN FLORIDA PENINSULA EARLY SATURDAY. THE GFS IS
MUCH WEAKER WITH THIS SYSTEM AND HAS TROUBLE EVEN HOLDING ON TO A
SURFACE TROUGH AS IT CROSSES THE PENINSULA. AT THIS TIME...WILL BE
LEANING MUCH MORE TOWARD THE GFS SOLUTION AS NAM IS ALSO SHOWING YET
ANOTHER SIGNIFICANT SYSTEM MOVING NORTH OF THE BAHAMAS TOWARD THE
CAROLINA COAST BY LATER SUNDAY.

&&

.SHORT TERM (TONIGHT THROUGH SUNDAY)...
STILL EXPECTING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS THE AREAS FOR THE AFTERNOON AND AT LEAST EARLY EVENING HOURS.
ALREADY AS OF 18Z HAVE SEEN SOME ISOLATED CONVECTION ACROSS OUR GA
ZONES...VERY NEAR TO KVLD. CONVECTION ASSOCIATED WITH THE WEAK
SURFACE TROUGH IN GA LAST NIGHT WAS ABLE TO HOLD TOGETHER WELL INTO
THE LATE EVENING...AND WOULD NOT BE SURPRISED TO SEE SHOWERS AND A
FEW THUNDERSTORMS LASTING AGAIN FOR A FEW HOURS PAST SUNSET.

ON FRIDAY...THE NEXT WEAK FRONT WILL BEGIN TO EDGE DOWN INTO THE
SOUTHEAST VERY LATE IN THE DAY. BESIDES THIS FEATURE WILL BE LOOKING
AT A SIMILAR LOW LEVEL FLOW AS WE SEE TODAY WITH A 10KT NE FLOW
(TYPE 2 REGIME). KEEPING WITH THE GFS THINKING...THE SYSTEM CLOSE TO
THE BAHAMAS WILL STILL BE OFFSHORE OF THE FLORIDA EAST COAST FRIDAY
AFTERNOON AND EVENING. THE GFS ALSO IS SHOWING A DRY TONGUE CROSSING
OUR EASTERN ZONES DURING THE AFTERNOON AND EVENING. WITH THIS IN
MIND BEST CHANCE FOR SCATTERED CONVECTION SEEM TO BE ACROSS CENTRAL
AND WESTERN ZONES CLOSER TO BEST MOISTURE AND SURFACE TROUGH TO THE
NORTHWEST. TEMPERATURES WILL AGAIN HAVE THE POTENTIAL TO REACH THE
MIDDLE AND UPPER 90S IN LOCATIONS THAT FAIL TO RAIN THROUGH MID
AFTERNOON.

SATURDAY INTO SUNDAY THE FRONT LOOKS TO BASICALLY STALL ACROSS OUR
FAR WESTERN AND NORTHERN ZONES. LOOKING FOR A CONTINUATION OF
ISOLATED TO SCATTERED CONVECTION WITH THIS FEATURE AND WITH
AFTERNOON SEA-BREEZE FORMATION. WITH GUIDANCE NOT IS GOOD AGREEMENT
WITH SURFACE WAVE ACROSS CENTRAL FLORIDA PENINSULA AT THIS
TIME...AVAILABLE MOISTURE IN IN QUESTION AND AM HESITANT TO RAISE
POPS AT THIS TIME.

&&

.LONG TERM...
THE GFS SHOWS AN UPPER LOW REACHING THE GREAT LAKES MONDAY
THROUGH TUESDAY BEFORE DISSIPATING. ANOTHER CLOSED LOW DEVELOPS OVER
THE OHIO VALLEY ON WEDNESDAY. THE RESULT WILL BE A DEEPENING AND
PERSISTENT LONG WAVE TROUGH OVER THE EASTERN CONUS THROUGH THE
PERIOD AND THE PRESENCE OF A WEAK AND MEANDERING FRONTAL BOUNDARY
ACROSS THE SOUTHEAST CORNER OF THE U.S. THIS ALONE SHOULD PROVIDE AN
UNSETTLED WEATHER PATTERN WITH INCREASING PROSPECTS OR SHOWERS AND
THUNDERSTORMS. THEN...THERE IS THE UNCERTAINTY OF THE FUTURE TRACK
AND INTENSITY OF THE TROPICAL SYSTEM MENTIONED ABOVE. THIS WILL ALL
DEPEND ON THE STRENGTH AND POSITION OF THE UPPER TROUGH. IF THE LOW
CROSSES THE PENINSULA AND EMERGES INTO THE EASTERN GULF...POPS WILL
INCREASE SIGNIFICANTLY OVER THE CURRENT LOW TO MID RANGE CHANCE
CATEGORY. TEMPS WILL RETURN NEAR CLIMO THROUGH THE FORECAST PERIOD.

&&

.MARINE...
WEAK PRESSURE GRADIENT WILL KEEP WINDS GENERALLY LIGHT AND SEAS LOW
THROUGH MUCH OF THE UPCOMING WEEKEND...WITH ENHANCEMENT OF ONSHORE
WINDS DURING EACH AFTERNOON CLOSE TO THE COAST. SURFACE TROUGH LATER
IN THE WEEKEND IS FORECAST TO CROSS THE FLORIDA PENINSULA INTO THE
EASTERN GULF AT THIS TIME LOOKS TO REMAIN WEAK AND SHOULD ONLY BRING
AN INCREASED CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS FOR THE
BEGINNING OF NEXT WEEK.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED FOR THE REMAINDER OF TODAY. ISOLATED
THUNDERSTORMS MAY DEVELOP THIS AFTERNOON...BUT PROBABILITIES REMAIN
LOW ENOUGH TO LEAVE OUT OF THE TAFS. BRIEF IFR-MVFR CEILINGS AND
VISIBILITY...AS WELL AS WIND GUSTS TO 25 KT...CAN OCCUR IN THESE
STORMS. OTHERWISE...THE VFR CONDITIONS WILL CONTINUE OVERNIGHT AND
INTO FRIDAY FOR MOST OF THE REGION...THOUGH MVFR VISIBILITIES ARE
POSSIBLE AT TLH AND VLD IN THE EARLY MORNING HOURS.

&&

.FIRE WEATHER...
RELATIVE HUMIDITY VALUES WILL APPROACH CRITICAL LEVELS ON FRIDAY
AFTERNOON ACROSS NORTHERN FLORIDA...HOWEVER LONG DURATIONS ARE NOT
EXPECTED AT THIS TIME. INCREASED MOISTURE AND RAIN CHANCES THROUGH
THE WEEKEND WILL THEN KEEP FIRE WEATHER CONCERN LOW INTO EARLY NEXT
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  72 96 72 94/ 20 20 10 30
PANAMA CITY  76 94 77 93/ 20 20 10 20
DOTHAN       73 97 73 94/ 20 20 20 20
ALBANY       72 98 73 94/ 20 20 20 30
VALDOSTA     69 95 70 93/ 20 10 10 30
CROSS CITY   70 94 71 93/ 20 10 10 30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

LONG TERM...JAMSKI/MANNING
REST OF DISCUSSION...BAM
Hazardous weather outlook, Jun 22, 4:53 AM EST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
553 AM EDT THU JUN 22 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-231000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
453 AM CDT THU JUN 22 2006 /553 AM EDT THU JUN 22 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED. ISOLATED SHOWERS AND THUNDERSTORMS
WILL DEVELOP THIS AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP
ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. IT WILL BE HOT AGAIN
THIS AFTERNOON WITH TEMPERATURES IN THE UPPER 90S TO AROUND 100
DEGREES OVER MOST INLAND AREAS WITH HEAT INDICES AROUND THE
CENTURY MARK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...MOISTURE WILL
GRADUALLY RETURN TO THE AREA BY THE UPCOMING WEEKEND ALONG WITH A
COLD FRONT APPROACHING FROM THE NORTHWEST WHICH WILL INCREASE THE
CHANCES FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THE
FRONT MAY STALL OVER OR JUST NORTH OF THE TRI-STATE REGION EARLY
NEXT WEEK. ALSO...A TROPICAL WAVE CURRENTLY NORTHEAST OF THE
NORTHERN BAHAMAS WILL HAVE TO BE WATCHED CLOSELY FOR POSSIBLE
FURTHER DEVELOPMENT AS IT BEGINS TO MOVE CLOSER TO THE FLORIDA
PENINSULA OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

BARRY

In the hours before

Special weather statement, Jun 22, 3:47 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
447 PM EDT THU JUN 22 2006

FLZ026-027-222115-
LIBERTY-WAKULLA-
447 PM EDT THU JUN 22 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EAST CENTRAL LIBERTY
AND NORTHWEST WAKULLA COUNTIES...

* UNTIL 515 PM EDT

AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF CRAWFORDVILLE...MOVING
SOUTHWEST AT 5 MPH.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

18-WOOL
Special weather statement, Jun 22, 4:16 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
516 PM EDT THU JUN 22 2006

GAZ155-222145-
SEMINOLE-
516 PM EDT THU JUN 22 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SEMINOLE COUNTY...

* UNTIL 545 PM EDT

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF DONALSONVILLE...MOVING SOUTH AT
10 MPH.

WINDS OF 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

14-MROCZKA
Special weather statement, Jun 22, 4:35 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
535 PM EDT THU JUN 22 2006

GAZ142-222200-
EARLY-
535 PM EDT THU JUN 22 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN EARLY
COUNTY...

* UNTIL 600 PM EDT

AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF ARLINGTON...OR 12 MILES
NORTH OF COLQUITT...MOVING SOUTHWEST AT 15 MPH.

SMALL HAIL...AND WINDS OF 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

14-MROCZKA
Special weather statement, Jun 22, 4:36 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
536 PM EDT THU JUN 22 2006

GAZ156-222215-
DECATUR-
536 PM EDT THU JUN 22 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DECATUR COUNTY...

* UNTIL 615 PM EDT

AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WEST BAINBRIDGE...MOVING SOUTHWEST AT 5 MPH.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

18-WOOL
Special weather statement, Jun 22, 4:42 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
542 PM EDT THU JUN 22 2006

FLZ013-222245-
CALHOUN-
442 PM CDT THU JUN 22 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN COUNTY...

* UNTIL 545 PM CDT

AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
BLOUNTSTOWN TO 13 MILES NORTHWEST OF BLOUNTSTOWN...MOVING SOUTHWEST
AT 15 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

12-WATSON
Special weather statement, Jun 22, 4:45 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
545 PM EDT THU JUN 22 2006

FLZ027-222215-
WAKULLA-
545 PM EDT THU JUN 22 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WESTERN WAKULLA
COUNTY...

* UNTIL 615 PM EDT

AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES WEST OF CRAWFORDVILLE...MOVING SOUTHWEST
AT 20 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

18-WOOL

The radar

The Eglin Afb radar (KEVX), 72 km away, was scanning. The volume nearest the first event began at 22:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Calhoun

When
June 22, 5:30 PM EST
Where
Calhoun County, Central Portion
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
30.383, -85.200

Some downed trees reported by the Calhoun County Sheriff.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514398.